Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 19, NWS Northern Indiana

March 17, 2011

NWS Northern Indiana issued this small craft advisory at Mar 17, 2011, 4:39 AM EDT. It took effect at Mar 17, 2011, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 4:39 AM EDT (08:39 UTC)
In effect from
Mar 17, 2011, 10:00 AM EDT
Expired
Mar 17, 2011, 10:58 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WHUS73 KIWX 170839
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT THU MAR 17 2011

LMZ043-046-171700-
/O.NEW.KIWX.SC.Y.0019.110317T1400Z-110318T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT. 

* WINDS: SOUTHWEST WINDS UP TO 30 KNOTS.

* WAVES: UP TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
156 
WHUS73 KIWX 171533
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1133 AM EDT THU MAR 17 2011

LMZ043-046-172345-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1133 AM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS: SOUTHWEST WINDS UP TO 30 KNOTS.

* WAVES: UP TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
875 
WHUS73 KIWX 172138
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT THU MAR 17 2011

LMZ043-046-180400-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
538 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS: SOUTHWEST WINDS TO 25 KNOTS.

* WAVES: TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
975 
WHUS73 KIWX 180029
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT THU MAR 17 2011

LMZ043-046-180400-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
829 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS: SOUTHWEST WINDS TO 25 KNOTS.

* WAVES: TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
415 
WHUS73 KIWX 180258
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT THU MAR 17 2011

LMZ043-046-180400-
/O.CAN.KIWX.SC.Y.0019.000000T0000Z-110318T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 22 KNOTS AND ARE EXPECTED TO CONTINUE
TO SLOWLY DIMINISH OVERNIGHT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 4:20 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 17, 4:20 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT THU MAR 17 2011

.SHORT TERM...
VIGOROUS NRN STREAM SW TROUGH OVR SE AB WILL CONT EWD TDA W/CDFNT
CROSSING CWA THIS EVENING. HWVR POOR RTN MSTR FLUX AHD OF THIS SYS
NOTED IN 00Z RAOBS AND GIVEN HGTS FALLS PASSING WELL NORTH OF REGION
TONIGHT DOUBT MUCH IF ANYTHING DVLPS PRECIP WISE. HWVR FOR
CONTINUITY/COLLABORATION SAKE WILL CONT W/LOW CHC POPS LT THIS
AFTERNOON AND TONIGHT. GREATER NR TERM CHALLENGE IS EXTENT OF
WARMING THIS AFTN WITHIN SOMEWHAT DIRTY LOW LVL THERMAL RIDGE. MOS
GUIDANCE TEMPS FAIRLY CLOSE YET WAS MUCH TOO COOL YDA. UPSTREAM
OBSVD MAX TEMPS YDA RANGE FM THE MID 60S-LOW 70S AND SEE LTL REASON
BASED ON KDVN/KILX RAOBS FM LAST EVENING WHY MIXING TO 850MB IS NOT
REALIZED. THAT PUTS MUCH OF CWA IN UPR 60/LWR 70 POTENTIAL TEMP
RANGE AND BUMPED PRIOR GRIDDED TEMPS ACCORDINGLY.

MORE IMPORTANT TRENDS SEEN ACRS THE BOARD IN 00Z GUIDANCE WAS FOR
GREATER AMPLIFICATION OF NRN STREAM SW TROUGH THROUGH NEW ENGLAND ON
FRI. THIS YIELDS A FARTHER SOUTH PUSH TO FNTL BNDRY THU NIGHT AND IN
TURN MORE SIG LL CAA WING DVLPG WITHIN NW LL FLW FRI WHICH IS NO
DOUBT EXEMPLIFIED THROUGH SIG CONTRAST SEEN BTWN 00Z MET/MAV MOS
GUIDANCE ACRS NW IN/SW MI IN MODIFIED LAKE PLUME. WILL SIDE HEAVILY
TWD HIGHRES MODEL HANDLING OF POTENT LK BNDRY AND NOTCH NW CWA
SIGNIFICANTLY COLDER.

OTHERWISE EJECTION OF WK SECONDARY SW FRI HAD SLOWED CONSIDERABLY
AND NOW PROGGED TO KICK OUT FRI AFTN/FRI NIGHT. HWVR 00Z MODEL
CONSENSUS SHOWS AN OVERALL SWD LL BAROCLINIC ADJUSTMENT WHICH IN
TURN NECESSITATES A DOWNWARD TREND IN PRIOR POPS AS MOST INDIVIDUAL
DETERMINISTIC GUIDANCE KEEPS THINGS DRY.

&&

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...THE INITIAL FORECAST CHALLENGE THIS
PERIOD IS HIGH TEMPERATURES ON SATURDAY AS COOL AIR SPREADS
SOUTHWEST OVER UPSTREAM LAKES WITH TEMPERATURES NEAR FREEZING. PREFER
THE COOLER MET NUMBERS SATURDAY WITH THIS SCENARIO WITH HIGHS NEAR
50 MOST AREAS. CLOUDS UNDER THE BASE OF THE SUBSIDENCE INVERSION
WILL ALSO KEEP TEMPS COOLER SATURDAY. THERE SHOULD BE A CHILLY EAST
FLOW SATURDAY NIGHT WITH THE UPSTREAM LOW LEVEL FLOW COMING FROM
AREAS THAT INCLUDE LAKE WATER NEAR FREEZING OR ICE COVERED WATER.
TRENDED LOWS DOWN SATURDAY NIGHT...AND THESE LOWS MAY STILL BE TOO
WARM. FROM SUNDAY THROUGH WEDNESDAY...THE LIKELIHOOD OF A WET PERIOD
APPEARS TO BE INCREASING GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF
PRECIPITATION ALONG WITH THE CHANCE FOR STORMS AS SHORT WAVE TROFS
EJECT OUT OF THE MAIN UPSTREAM LONG WAVE TROF. STILL TOO EARLY TO
TRY TO PUT MUCH DETAIL IN THIS PERIOD...BUT TRIED TO INCREASE THE
TEMPERATURES GRADIENT FROM NORTH TO SOUTH. THE ECMWF TREND TOWARD A
MORE SOUTHERN TRACK OF THE SURFACE LOW TUESDAY/WEDNESDAY SEEMS
REASONABLE GIVEN A 1040 MB SFC HIGH NORTH OF LAKE SUPERIOR. IF THIS
TREND IS CORRECT...WITH A LOW TRACK JUST SOUTH OF THE FORECAST
AREA...THERE WILL LIKELY BE RENEWED FLOODING ISSUES IF HEAVY RAIN
MATERIALIZES. FOR NOW...HAVE KEPT A CHANCE FOR RAIN FROM LATE SUNDAY
THROUGH WEDNESDAY. THERE MAY BE A WINTRY MIX OF PRECIPITATION
WEDNESDAY ESPECIALLY OVER NORTHERN AREAS...BUT FOR NOW HAVE LEFT
JUST RAIN GIVEN UNCERTAINTIES.

&&

.AVIATION...
VFR CONDS THROUGH THE PD XPCD. LLJ ATOP SHALLOW INVERSION WILL
ABATE QUICKLY AFT SUNRISE W/CORRESPONDING JUMP IN SFC GRADIENT
WINDS BY 15Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, Mar 16, 9:21 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT WED MAR 16 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-180130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
921 PM EDT WED MAR 16 2011 /821 PM CDT WED MAR 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AND
AGAIN FROM SUNDAY AFTERNOON THROUGH TUESDAY. SEVERE STORMS ARE
NOT EXPECTED EARLY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-180130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
921 PM EDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS EARLY THURSDAY NIGHT AND
AGAIN FROM SUNDAY AFTERNOON THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.